Alert archive / Colorado / Frost Advisories in 2016
Frost Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Apr 26, 2016, 3:05 PM MDT for El Paso County, Colorado. It took effect at Apr 26, 2016, 10:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 3:05 PM MDT (21:05 UTC)
- In effect from
- Apr 26, 2016, 10:00 PM MDT
- Expired
- Apr 27, 2016, 8:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WWUS75 KPUB 262105
NPWPUB
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT TUE APR 26 2016
COZ084-270515-
/O.NEW.KPUB.FR.Y.0001.160427T0400Z-160427T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST
305 PM MDT TUE APR 26 2016
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT
WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT
WEDNESDAY.
* LOCATION...NORTHERN EL PASO COUNTY
* TEMPERATURE...MINIMUM TEMPERATURES 29 TO 33 DEGREES
* IMPACT...AREAS OF FROST WILL DEVELOP OVERNIGHT AS WINDS DIMINISH...
POSING A THREAT TO SENSITIVE OUTDOOR PLANTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.
&&
$$3 follow-up statements
279 WWUS75 KPUB 270316 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 916 PM MDT TUE APR 26 2016 COZ084-271130- /O.CON.KPUB.FR.Y.0001.160427T0400Z-160427T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 916 PM MDT TUE APR 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY... * LOCATION...NORTHERN EL PASO COUNTY * TEMPERATURE...MINIMUM TEMPERATURES 29 TO 33 DEGREES * IMPACT...AREAS OF FROST WILL DEVELOP OVERNIGHT AS WINDS DIMINISH... POSING A THREAT TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
839 WWUS75 KPUB 270957 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT WED APR 27 2016 COZ084-271400- /O.CON.KPUB.FR.Y.0001.000000T0000Z-160427T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 357 AM MDT WED APR 27 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...NORTHERN EL PASO COUNTY * TEMPERATURE...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * IMPACT...AREAS OF FROST WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY MORNING...AS CLOUDS AND WINDS CONTINUE TO DIMINISH. THIS WILL POSE A THREAT TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
313 WWUS75 KPUB 271348 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 748 AM MDT WED APR 27 2016 COZ084-271500- /O.EXP.KPUB.FR.Y.0001.000000T0000Z-160427T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 748 AM MDT WED APR 27 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FROST ADVISORY FOR NORTHERN PORTIONS OF EL PASO COUNTY WILL BE ALLOWED TO EXPIRE AT 8 AM MDT...AS TEMPERATURES CONTINUE TO WARM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Apr 26, 11:43 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 11:43 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT TUE APR 26 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 342 AM MDT TUE APR 26 2016 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK TO MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH AN UPPER LOW SPINNING ACROSS EASTERN UTAH AS AN ASSOCIATED SPEED MAX IS LIFTING OUT ACROSS THE SOUTHERN AND CENTRAL ROCKIES AT THIS TIME. ASSOCIATED MID LEVEL FRONT TRANSLATING ACROSS THE AREA THIS MORNING IS KEEPING BREEZY WEST TO SOUTHWEST WINDS AND TEMPERATURES UP OVER SOUTHEASTERN COLORADO AT THIS TIME. TODAY AND TONIGHT...NEGATIVELY TILTED UPPER TROUGH TO LIFT OUT ACROSS THE STATE TODAY WITH THE MAIN UPPER LOW PROGGED ACROSS NORTHWESTERN KANSAS BY 12Z WEDNESDAY. STEEP LAPSE RATES ASSOCIATED WITH THE UPPER TROUGH TO SUPPORT SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS DEVELOPING ACROSS THE CONTDVD LATER THIS MORNING...WITH SHOWERS AND STORMS SPREADING NORTH AND EAST ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS THROUGH THE AFTERNOON AND EARLY EVENING. WITH THE UPPER LOW ACROSS WESTERN KANSAS THIS EVENING...COULD SEE A FEW DEFORMATION SHOWERS OR STORMS DEVELOPING ACROSS THE FAR SE PLAINS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. SNOW LEVELS ARE RELATIVELY HIGH...GENERALLY AOA 10K FT...THIS MORNING...THOUGH WILL LOWER THROUGH THE DAY AND COULD SEE SOME SNOW MIXING WITH RAIN DOWN TO AROUND 7000 FT THIS AFTERNOON AND EVENING. ACCUMULATIONS OF 1 TO 4 INCHES TO BE POSSIBLE...GENERALLY AOA 9K FEET...WITH THE GREATEST ACCUMS EXPECTED ACROSS THE HIGHER TERRAIN OF THE CENTRAL MTS. BREEZY SOUTH TO SOUTHWEST WINDS ACROSS THE EASTERN PLAINS TODAY WILL LIKELY PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FAR SE PLAINS...THOUGH WITH RECENT RAINS...FUELS ARE CURRENTLY NOT DEEMED CRITICAL. MILD TEMPS EARLY THIS MORNING ACROSS EASTERN COLORADO WILL ALLOW FOR QUICK WARM UP THROUGH THE LATE MORNING AND WILL COOL THROUGH THE AFTERNOON AS COOLING ALOFT SPREADS EAST. THE PASSING SYSTEM WILL SEND A BACKDOOR COLD FRONT ACROSS EASTERN COLORADO THIS EVENING...WITH GUSTY NORTH TO NORTHWEST WINDS OF 20 TO 40 MPH IN ITS WAKE. WILL SEE TEMPERATURES FALLING INTO THE 30S ACROSS THE EASTERN PLAINS OVERNIGHT...AND COULD SEE SOME AREAS OF SUB FREEZING TEMPERATURES DEPENDING ON HOW QUICKLY WINDS SUBSIDE AFTER FROPA. THE MOST SUSCEPTIBLE AREA FOR SUB FREEZING TEMPS LOOKS TO BE NORTHERN PORTIONS OF EL PASO COUNTY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 342 AM MDT TUE APR 26 2016 UPPER LOW SHIFTS TOWARD THE MIDWEST ON WED AS WEAK RIDGE BUILDS OVER THE SOUTHERN ROCKIES INTO WED NIGHT. STILL ENOUGH MOISTURE AROUND FOR MAINLY ISOLATED MOUNTAIN CONVECTION WED AFTERNOON/EVENING...THOUGH COVERAGE WILL BE RATHER SPARSE AND INTENSITY WEAK AS STRONGER UPWARD MOTION IS STILL WEST OF THE AREA. MAX TEMPS WED WILL RECOVER SLIGHTLY OVER THE MOUNTAINS AS HEIGHTS BUILD...WHILE PLAINS SEE MINOR COOLING AS NORTH WINDS PERSIST THROUGH THE DAY. UPPER LOW DEEPENS OVER THE GREAT BASIN WED NIGHT...THEN TRACKS FROM SRN NV THU MORNING TO A POSITION NEAR THE 4 CORNERS BY FRI MORNING. SHOULD SEE PRECIP GRADUALLY INCREASE OVER THE MOUNTAINS/INTERIOR VALLEYS DURING THE DAY THU AS UPWARD MOTION SPREADS EASTWARD...WITH A FEW SHOWERS MOVING ONTO THE PLAINS BY THU EVENING AS LOW TRUDGES ACROSS NRN AZ. INSTABILITY FOR WIDESPREAD TSRA LOOKS LACKING...THOUGH POSITIVE CAPES IN THE 200-400 J/KG RANGE SHOULD BE ENOUGH FOR AT LEAST A FEW LIGHTNING STRIKES ACROSS THE AREA. SNOW LEVEL STARTS FAIRLY HIGH (10K FEET) DURING THE DAY THU...THEN FALLS THU NIGHT AS COLDER AIR AT MID LEVELS SPREADS EASTWARD. MOST 00Z/26 MODELS THEN SUGGEST WIDESPREAD PRECIP OVER ALL OF SOUTHERN COLORADO THU NIGHT THROUGH THE DAY FRI...WITH AT LEAST ISOLATED EMBEDDED TSRA AT MANY LOCATIONS. SNOW LEVEL SHOULD CONTINUE TO FALL THROUGH THE DAY...WITH SIGNIFICANT SNOW ACCUMULATIONS OVER MOST MOUNTAINS ABOVE ABOUT 9K FEET. PIKES PEAK LOOKS ESPECIALLY HARD HIT...WITH PERHAPS 2+ FEET OF SNOW AT THE SUMMIT BY FRI EVENING. WILDCARD IN THE ABOVE SCENARIO WOULD BE A SLIGHT NORTHWARD WOBBLE IN THE LOW TRACK DURING THE DAY FRI...WHICH WOULD ALLOW MID LEVEL DRY SLOT TO WORK NORTHWARD ACROSS THE AREA AND SHUT DOWN PRECIP FAIRLY QUICKLY FRI AFTERNOON. WHILE 00Z/26 MODELS KEPT THE DRY SLOT SOUTH...QUICK PEEK AT 06Z NAM/GFS SUGGESTS MUCH LESS PRECIP OVER THE PLAINS AS LOW DRIFTS NORTH AND DRY AIR SHUTS DOWN RAINFALL BY FRI AFTERNOON. FORECAST LEANS TOWARD THE BETTER CONTINUITY OF THE 00Z RUNS AT THIS POINT...WITH WIDESPREAD QPF OF AT LEAST AN INCH OVER LOWER ELEVATIONS...AND 2 TO 3 INCHES OVER THE HIGHER TERRAIN. ONCE INITIAL LOW LIFTS NORTHEAST LATE FRI...RELATIVE LULL IN PRECIP ACROSS THE AREA LOOKS POSSIBLE FROM FRI NIGHT INTO SAT...THOUGH GIVEN RATHER STEEP LAPSE RATES OVER THE AREA SAT AFTERNOON...SUSPECT CLOUDS AND ISOLATED TO SCATTERED CONVECTION WILL REDEVELOP MOST LOCATIONS. ADDITIONAL UPPER ENERGY DIVES SOUTH THROUGH THE ROCKIES SUN INTO MON...KEEPING SHOWER CHANCES GOING ALL AREAS INTO EARLY NEXT WEEK BEFORE A GRADUAL DRYING/WARMING TREND BEGINS TUE. MAX TEMPS MAX TEMPS FRI THROUGH MON WILL REMAIN RATHER COOL AS CLOUDS AND PRECIP LINGER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1131 AM MDT TUE APR 26 2016 VFR CONDITIONS EXPECTED FOR MUCH OF THE FORECAST AREA...INCLUDING THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS...OVER THE NEXT 24 HRS. UPPER LOW CURRENTLY OVER WESTERN CO WILL SWING ACROSS THE STATE TONIGHT...REACHING WY AND NE TOMORROW. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND DRIFT OFF INTO THE ADJACENT PLAINS. NEAR STORM ENVIRONMENT MAY BRING INTERMITTENT MVFR CIGS AS WELL AS WIND GUSTS UP TO 35 KTS. A COLD FRONT WILL DROP SOUTH ACROSS THE PALMER DVD AFTER 22Z...BRINGING A NORTHERLY WIND SHIFT WITH GUSTS TO BETWEEN 20-30 KTS AT TIMES FOR BOTH KCOS AND KPUB THROUGH 04Z WHICH MAY PERSIST THROUGH THE REST OF THE TAF PERIOD. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, Apr 26, 11:06 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT TUE APR 26 2016 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS...CAN BE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS TODAY...WITH A FEW STORMS MOVING ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EVENING. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH...HOWEVER STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. THE HIGHER MOUNTAIN AREAS COULD SEE ONE TO FOUR INCHES OF SNOW THIS AFTERNOON AND TONIGHT...WITH THE GREATEST ACCUMULATIONS EXPECTED ACROSS THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SNOW SHOWERS OVER THE MOUNTAINS WILL CONTINUE...AND A FEW LOCATIONS ABOVE 10000 FEET COULD SEE AN INCH OR TWO OF ACCUMULATION BY EVENING. A STRONG WEATHER SYSTEM WILL APPROACH COLORADO ON THURSDAY...THEN MOVE ACROSS THE STATE FRIDAY. RAIN AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND INTERIOR VALLEYS THURSDAY AFTERNOON...THEN SPREAD ACROSS THE ENTIRE AREA THURSDAY NIGHT INTO FRIDAY. SNOW WILL BE LIKELY ACROSS THE MOUNTAINS ABOVE ABOUT 7000 FEET THURSDAY NIGHT AND FRIDAY...WITH SIGNIFICANT SNOW AT ELEVATIONS ABOVE 10000 FEET. THE HIGHER TERRAIN OF TELLER COUNTY...INCLUDING THE SUMMIT OF PIKES PEAK MAY SEE VERY HEAVY SNOW...WITH SNOWFALL AMOUNTS IN EXCESS OF 2 FEET POSSIBLE BY EARLY SATURDAY MORNING. ON THE PLAINS...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY FRIDAY...WITH LIGHTNING...WIND GUSTS TO 50 MPH AND HAIL UP TO AN INCH IN DIAMETER THE MAIN STORM THREATS. ON SATURDAY...PRECIPITATION WILL BE COME MORE ISOLATED IN NATURE...THOUGH A FEW THUNDERSTORMS PRODUCING GUSTY WINDS TO 45 MPH...SMALL HAIL AND LIGHTNING WILL REMAIN POSSIBLE. SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS WITH LIGHT ADDITIONAL ACCUMULATIONS POSSIBLE. FOR SUNDAY INTO MONDAY...CONDITIONS WILL REMAIN UNSETTLED ACROSS THE REGION...WITH LOW ELEVATION RAIN AND HIGH ELEVATION SNOW SHOWERS CONTINUING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY...MAINLY OVER THE MOUNTAIN AREAS. 27/34
Nearby
Frost Advisories in Colorado, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.